Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 1, 2006, 6:24 PM CDT for Putnam County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 1, 2006, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:25 PM CDT | FLASH FLOOD | Cookeville, TN | NUMEROUS ROADS FLOODED IN COOKEVILLE AND ALGOOD, SOME WITH 3 TO 4 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 012327 FFWOHX TNC141-020230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 624 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PUTNAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE * UNTIL 930 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAIN FALLING FROM A STATIONARY THUNDERSTORM OVER THE COOKEVILLE AND BAXTER AREAS. RADAR INDICATES HOURLY RAINFALL RATES AS HIGH AS 4 TO 6 INCHES. EMERGENCY MANAGEMENT ALSO REPORTS SIGNIFICANT ROAD FLOODING IN AND AROUND COOKEVILLE, WITH SOME ROADS COVERED WITH 3 TO 4 FEET OF WATER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAXTER AND ALGOOD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3601 8577 3602 8537 3622 8535 3622 8574 $$ ROSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU JUN 1 2006 .SHORT TERM...(THROUGH SAT) CURRENT...CONVECTION POPPING UP THIS AFTERNOON IN MUCH SAME AREA AS YESTERDAY AT THIS TIME...OVER PLATEAU AND SW SECTIONS. MORE CLOUDS INTIALLY TODAY HAS KEPT TEMPS DOWN IN THE LOWER TO MID 80S...BUT SOME CLEARING LAST HOUR OR SO HAS ALLOWED FOR MORE DESTABILIZATION. EXPECT TSTMS TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON INTO EVE AS HAS BEEN TREND. TROF WILL APPROACH TONITE AND MOVE INTO NW SECTIONS...SO WILL CONTINUE WITH LIKELY POPS ALL AREAS. NOT MUCH CHANCE FOR SEVERE WITH WBZ HEIGHTS BEING TOO HI FOR LARGE HAIL. MAIN THREAT INTO FRI WOULD SEEM TO BE HEAVY RAINS WITH SLOW-MOVING CELLS. TROF MOVES ACROSS DURING MORNING FRI THEN REAL FRONT MOVES ACROSS LATER FRI/FRI EVE. HI POPS CONTINUED ON FRI...DROPPING OFF FROM W FRI NITE. NICE DAY SAT. .LONG TERM... NOT MUCH CHANCE FOR RAIN INTO MIDDLE OF NEXT WEEK. AFTER VERY WARM LAST WEEK IN MAY...TEMPS BACK TO MORE SEASONAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 80 61 83 / 60 70 20 10 CLARKSVILLE 67 80 58 82 / 60 60 10 10 CROSSVILLE 64 75 56 76 / 60 80 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jun 1, 5:30 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUN 1 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATE TODAY OR TONIGHT. 07
In the hours before
Special weather statement, Jun 1, 3:12 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CDT THU JUN 1 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-012200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 312 PM CDT THU JUN 1 2006 STRONG THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING...ACROSS SOUTHERN MIDDLE TENNESSEE...AND ALONG THE CUMBERLAND PLATEAU. RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR WILL OCCUR IN SOME OF THE STORMS...ALONG WITH SMALL HAIL. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS ROADWAYS WHERE WATER COVERS THE ROAD. BOYD
Local storm report, Jun 1, 5:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
06/01/2006 WARREN TN LAW ENFORCEMENT
TREE DOWN AND POWER OUTAGES IN MCMINNVILLE
&&
ROSESpecial weather statement, Jun 1, 5:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CDT THU JUN 1 2006 TNZ027-028-012255- DAVIDSON-WILSON- 525 PM CDT THU JUN 1 2006 A CLUSTER OF STRONG THUNDERSTORMS WERE FORMING IN SOUTHEAST DAVIDSON COUNTY AND SOUTHWEST WILSON COUNTY AT 5:24 PM CDT. THE THUNDERSTORMS WERE MOVING TO THE NORTH-NORTHEAST AT 10 TO 15 MPH AND WILL AFFECT THE WESTERN HALF OF WILSON COUNTY AND EASTERN DAVIDSON COUNTY WITH LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 MPH AND SMALL HAIL THROUGH 05:55 PM. THE TOWNS OF MOUNT JULIET...OLD HICKORY AND LAKEWOOD WILL BE AFFECTED BY THIS CLUSTER OF THUNDERSTORMS. MOTORISTS SHOULD SLOW DOWN DUE TO PONDING OF WATER ON ROADWAYS AND TO AVOID HYDROPLANING. ORCHANIAN
Local storm report, Jun 1, 6:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL COOKEVILLE 36.16N 85.51W
06/01/2006 U1.00 INCH PUTNAM TN TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 26 min |
| May 31, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 17 min |
| May 31, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 26 min |
| Jun 1, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 20 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 16 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.